Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 78, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 3, 2014, 3:38 PM EDT for 4 counties in Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2014, 3:38 PM EDT (19:38 UTC)
- Expired
- Jun 3, 2014, 4:04 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, OH, Greene County, OH, Montgomery County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 25 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:12 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 3, 2:12 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 212 PM EDT TUE JUN 3 2014 .SYNOPSIS... A WEAK SURFACE BOUNDARY WILL PASS SOUTH OF OHIO AND LAY OUT OVER KENTUCKY THIS EVENING. THIS BOUNDARY WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS INTO TONIGHT...BUT THEN SHIFT NORTHWARD AS A WARM FRONT EARLY ON WEDNESDAY. A STRONG SURFACE LOW WILL THEN TRACK EAST ALONG THE WARM FRONT LATER WEDNESDAY...WITH STRONG THUNDERSTORMS POSSIBLE AS IT PASSES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A FAIR AMOUNT OF LOW CLOUDS REMAIN IN PLACE ACROSS THE AREA THIS MORNING. EXPECT THESE CLOUDS TO SLOWLY LIFT AND BEGIN TO THIN OUT THROUGH LATE MORNING/EARLY AFTERNOON AS WE CONTINUE TO MIX. THIS WILL ALLOW US TO BEGIN TO FURTHER DESTABILIZE AS WE PROGRESS THROUGH THE AFTERNOON HOURS...WITH ML CAPES PUSHING INTO THE 1000-2000 J/KG RANGE. A COLD FRONT CURRENTLY SITUATED JUST OFF TO OUR NORTHWEST WILL PUSH SOUTHEAST INTO OUR AREA THROUGH THE AFTERNOON HOURS. THE COMBINATION OF SOME WEAK LOW LEVEL CONVERGENCE ALONG/AHEAD OF THE FRONT AND INCREASING INSTABILITIES...SHOULD LEAD TO SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE BEST COVERAGE SHOULD BE ACROSS OUR SOUTHEAST WHERE INSTABILITY/LOW LEVEL CONVERGENCE SHOULD BE THE BEST. EXPECT HIGHS TODAY IN THE LOW TO MID 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... BOUNDARY IN KY WILL LIFT NORTHWARD THROUGH THE AREA EARLY WEDNESDAY AFTER CLEARING SKIES TONIGHT LETS MOST OF THE REGION DROP TO THE UPPER 50S OT LOWER 60S. EXTENDED PERIOD OF CLOUD COVER IN KY AND FAR SE IN WITH SUBSEQUENT DEVELOPMENT OF THE WARM FRONT WILL HOLD LOWS IN THESE AREAS TO THE UPPER 60S. AS THE FRONT LIFTS NORTHWARD...IT IS PROGGED TO STALL OUT SOUTH OF THE I-70 CORRIDOR. A MID LEVEL SHORTWAVE IN FAIRLY QUICK ZONAL FLOW AT H5 WILL PRECEDE THE SURFACE LOW AND INITIATE CONVECTION ALONG A LEADING LINE. SPC IS NOTING THE ABUNDANT MOISTURE IN PLACE SOUTH OF THE WARM FRONT WITH A MCS MOVING EAST ALONG THE BOUNDARY. ENOUGH WARM AND UNSTABLE AIR MAY OCCUR WITH DAYTIME HEATING SOUTH OF THE FRONT TO SPAWN MORE THUNDERSTORM DEVELOPMENT ON THE FRINGES OF THE EXPECTED MCS...SIMILAR TO POPUP STORMS ON AN OUTFLOW BOUNDARY ONLY IN A SLIGHTLY LARGER SCALE. EVEN WITH THE NAM LAGGING SIGNIFICANTLY AT H48 THAN THE GLOBAL MODELS...HAVE ENOUGH CONFIDENCE IN THEM TO INCREASE POPS TO CATEGORICAL FOR A PERIOD WEDNESDAY AFTERNOON. ALL INDICATIONS OF AN MCS WORKING THROUGH THE CWA ARE THERE WITH A FOCUS ON THE I-70 CORRIDOR. WITH THE PRESENCE OF THE SURFACE LOW AND ITS ASSOCIATED SHEAR...STORMS THAT DO DEVELOP ON WEDNESDAY HAVE A HIGHER POTENTIAL FOR SUPERCELLULAR ACTIVITY AND SEVERE WEATHER. ONCE STORMS PASS TO THE OHIO RIVER WEDNESDAY EVENING...UNLESS SLOWER NAM IS CORRECT...NORTH WINDS IN THE WAKE OF THE LOW WILL PUSH DRIER AND COOLER AIR TO THE REGION SO THAT HIGHS THURSDAY WILL BE IN THE LOWER 70S AND READINGS ON FRIDAY WILL STILL BE HARD PRESSED TO REACH 80 IN THE FAR SOUTH. OVERNIGHT LOWS IN THE 50S WILL ALSO BE QUITE WELCOME. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... FLOW BACKS WITH NEXT SYSTEM AFFECTING THE OHIO VALLEY LATE IN THE WEEKEND. NUMERICAL MODEL SOLNS HAVE COME IN CLOSER AGREEMENT REGARDING TIMING AND PLACEMENT. HAVE ALLOWED CHANCE POPS TO DEVELOP LATE SATURDAY NIGHT AND CONTINUED THRU SUNDAY...ENDING LATE SUNDAY NIGHT/EARLY MONDAY. WARM AND MOIST CONDITIONS WILL KEEP MAX AND MIN TEMPERATURES AROUND 5 DEGREES ABOVE NORMAL WEDNESDAY BUT THEN WILL DROP A LTL BELOW NORMAL THURSDAY. NEAR NORMAL READINGS ARE EXPECTED FRIDAY BEFORE RISING A LTL ABOVE NORMAL SATURDAY/SUNDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AIRMASS HAS DESTABILIZED ACROSS THE AREA THIS AFTERNOON WITH MLCAPES NOW INTO THE 1000-1500 J/KG RANGE. THIS HAS ALLOWED FOR SOME ISOLATED SHOWER/THUNDERSTORM DEVELOPMENT AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL CONTINUE TO SAG SOUTHEAST ACROSS OUR AREA THROUGH LATE AFTERNOON EARLY EVENING. WITH SOME ADDITIONAL DESTABILIZATION POSSIBLE AND CU FIELD LOOKING MORE AND MORE ENHANCED ON VISIBLE SATELLITE IMAGERY...EXPECT TO SEE SOME ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG AND SOUTHEAST OF THE I-71 CORRIDOR THROUGH MID AFTERNOON. AS THE FRONT PUSHES SOUTHEAST AND WE LOSE SOME DIURNAL HEATING...EXPECT THUNDERSTORM THREAT TO DIMINISH AT THE TAF SITES BY EARLY EVENING. THE BOUNDARY WILL LIFT BACK NORTH AS A WARM FRONT LATE TONIGHT INTO WEDNESDAY. MODELS CONTINUE TO FLUCTUATE ON THEIR TIMING AND PLACEMENT OF THIS FRONT AS WELL AS THE EASTWARD TIMING/TRAJECTORY OF AN MCS APPROACHING FROM THE WEST OVERNIGHT. THE OVERALL TREND DOES APPEAR TO BE THAT THIS MCS WILL BEGIN TO WEAKEN/CONGEAL INTO MORE OF A RAIN WITH EMBEDDED THUNDERSTORM TYPE COMPLEX LATE TONIGHT/EARLY WEDNESDAY AS IT APPROACHES OUR AREA. THIS COMPLEX WILL HAVE AN AFFECT ON HOW FAR NORTH THE FRONT MAKES IT ON WEDNESDAY AND ALSO HOW QUICKLY WE ARE ABLE TO DESTABILIZE THROUGH THE AFTERNOON. ASSUMING WE ARE ABLE TO DESTABILIZE SUFFICIENTLY...SHEAR PROFILES ARE FAVORABLE FOR ORGANIZED STORM DEVELOPMENT THROUGH WEDNESDAY AFTERNOON. WILL COVER THIS UNCERTAINTY IN THE EXTENDED KCVG TAF PERIOD WITH A -SHRA/VCTS FROM MID AFTERNOON ONWARD. OUTLOOK...THUNDERSTORMS ARE LIKELY THROUGH EARLY THURSDAY MORNING. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...JGL SHORT TERM...FRANKS LONG TERM...AR AVIATION...JGL
Hazardous weather outlook, Jun 3, 11:25 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1125 AM EDT TUE JUN 3 2014 INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-041530- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY- 1125 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ON WEDNESDAY. SPECIFICS ON THE EVOLUTION OF THIS SYSTEM WILL CONTINUE TO BE REFINED WITH FUTURE FORECASTS. AT THIS MOMENT...IT APPEARS THAT THERE WILL BE AN ENHANCED THREAT FOR SUPERCELL THUNDERSTORMS TO DEVELOP. THESE STORMS MAY PRODUCE HEAVY RAIN...LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. INZ066-073>075-080-KYZ089>100-OHZ054>056-062>065-070>074-077>082-088- 041530- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 1125 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW OF THESE STORMS COULD APPROACH SEVERE LIMITS...WITH GUSTY WINDS AND HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ON WEDNESDAY. SPECIFICS ON THE EVOLUTION OF THIS SYSTEM WILL CONTINUE TO BE REFINED WITH FUTURE FORECASTS. AT THIS MOMENT...IT APPEARS THAT THERE WILL BE AN ENHANCED THREAT FOR SUPERCELL THUNDERSTORMS TO DEVELOP. THESE STORMS MAY PRODUCE HEAVY RAIN...LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
In the hours before
Special weather statement, Jun 3, 3:29 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT TUE JUN 3 2014
OHZ061-062-032000-
GREENE OH-MONTGOMERY OH-
329 PM EDT TUE JUN 3 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY AND
SOUTHWESTERN GREENE COUNTIES THROUGH 400 PM EDT...
AT 324 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST
CARROLLTON...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
KETTERING...BEAVERCREEK...WOODBOURNE-HYDE PARK...
XENIA...CENTERVILLE...BELLBROOK...TREBEIN...
GREENE COUNTY AIRPORT...SPRING VALLEY AND ROXANNA.
LAT...LON 3978 8425 3971 8393 3957 8398 3957 8399
3960 8433
HATZOSSpecial weather statement, Jun 3, 3:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
333 PM EDT TUE JUN 3 2014
OHZ063-072-080-032000-
CLINTON OH-FAYETTE OH-HIGHLAND OH-
333 PM EDT TUE JUN 3 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HIGHLAND...SOUTHERN
FAYETTE AND EASTERN CLINTON COUNTIES THROUGH 400 PM EDT...
AT 329 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF STAUNTON...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENFIELD.
ALSO...STAUNTON...EAST MONROE...NEW MARTINSBURG...ROCK MILLS AND GOOD
HOPE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3941 8334 3937 8337 3935 8337 3932 8339
3939 8364 3950 8359 3946 8332
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:29 PM EDT | Special Weather Statement | ILN | Montgomery | 31 min |
| Jun 3, 3:33 PM EDT | Special Weather Statement | ILN | Fayette | 27 min |
| Jun 3, 3:48 PM EDT | Special Weather Statement | ILN | Fayette | 27 min |
| Jun 3, 3:49 PM EDT | Special Weather Statement | ILN | Hocking | 26 min |
| Jun 3, 3:58 PM EDT | Special Weather Statement | ILN | Ross | 32 min |
| Jun 3, 4:14 PM EDT | Special Weather Statement | ILN | Hocking | 16 min |
| Jun 3, 4:17 PM EDT | Special Weather Statement | ILN | Fayette | 28 min |
| Jun 3, 5:02 PM EDT | Special Weather Statement | ILN | Highland | 28 min |
| Jun 3, 5:39 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Jun 3, 6:01 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 44 min |
| Jun 3, 5:05 PM EDT | Special Weather Statement | ILN | Boone, Kenton | 25 min |
| Jun 3, 5:29 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 31 min |
| Jun 3, 5:55 PM EDT | Special Weather Statement | ILN | Campbell | 35 min |
| Jun 3, 6:28 PM EDT | Special Weather Statement | ILN | Bracken, Mason | 32 min |
| Jun 3, 6:39 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 36 min |
| Jun 3, 6:44 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 2 hr |
| Jun 3, 7:21 PM EDT | Special Weather Statement | ILN | Mason | 39 min |
| Jun 3, 7:43 PM EDT | Special Weather Statement | ILN | Lewis | 47 min |
| Jun 3, 7:47 PM EDT | Special Weather Statement | ILN | Carroll | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.